I got hem really bad when discontinuing an ssri, so I know exactly what you are talking about. Don't know about their relation to the thyroid though.
What is an ssri? These feel like electrical shocks. Not sure if they are neurological,brain, or thyroid disorder.
An ssri is a med typically prescribed for depression and anxiety disorders. I used to get panic attacks pretty severely, so I was prescribed a "selective serotonin re uptake inhibitor", like Paxil, Celexa, Zoloft, etc... When I stopped taking them the electric pings were horrible. I could barely move without getting the shooting electric feeling. They are hard to explain to doctors, you're right. It must be a neuro thing. mine slowly went away after a few months of being off the med. I think it's a "discontinuing" side effect for many meds. Have you recently stopped a med or switched meds?
I was off thyroid pills for 5 weeks. I had Bile Reflux Gastritis. Couldn't eat for 6 weeks. I read up on using herbs,chamomile tea,slippery elm, marshmallow root. It helped me more than what the doctors gave me. I was on omeprazole, tagamnet, sucralfate. I got off all of that and only drink my tea. I now can eat salmon,potatoes,bananas and oatmeal smoothies with my vitamins. Lost 30 lbs with my diet change. My thyroid was fluctuating for a year. In March I passed a kidney stone. It's been a roller coaster of illness. My gastritis is a little better, and I am back on thyroid pills. 75mc. I told my doctors that i wanted a new profile of tests done on my thyroid. My palpitations slowed down since being on thyroid. Now I have that neurological electrical shooting feeling. Do not know why! I usually get the shocks when I read. Kinda strange! I went from a urine specialist to a gastroenterologist, trying to find an endrocrine doctor to a possible new neurologist. Wow! I am on the road to good health! Loony 56
Just wondering if you are having menopause issues. On the power-surge boards, this is mentioned many times.
I get a feeling in my feet/lower legs that feels like electrical shocks. Actually, it feels exactly like someone zaps me with a cattle prod, if anyone knows what that is. I get it mostly when my B12 levels are too low.
I got my first zap a couple of weeks into Zoloft. Got off of that cr*p as soon as I could. It's been 6 months and I still get them, usually when I lay down at night. Doc says "never heard of that"..... gimmie a break! Do none of them do any research on the Internet? Seems we are all woefully misinformed....or even worse, our Drs are.
The Zaps unnerve me. BTW I am hypo, on 1mg synthroid since last August.
I forgot to mention that gastric reflux is a symptom of hypothyroidism. Peppermint tea works very well for it, as does dill pickle juice.
I use chamomile tea leaves with flowers, slippery elm root, and marshmallow root. This is the best tea. It is calming and soothes my stomach. Finally I can eat very small bland foods. I am waiting for blood tests to come back. I got a list from all the Med Help friends and told my doctor this is what I want. Hoping to get answers. I can't use peppermint tea or pickle juice because of my irritated stomach. The homemade chamomile tea mixture is better than anything the doctor recommends. I am so excited about the herbs that I am thinking of taking classes on internet to educate myself. I make smoothies with oatmeal, apple, bananas and dissolve my vitamins in water add hemp protein, probiotics, powdered vitamins. This is a great smoothie. This Hypo thyroid is like being on a roller coaster. I am hoping to switch to synthroid. I think I was on that and my thyroid was doing better. Thanks for all the info. I really to appreciate. It seems like all of us Hypos need to stick together! loony 56